WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/380MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Back to Search Results |
| Model Number |
04.013.556S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient id also reported as (b)(6).Additional procode: hwc.Manufacturing location: (b)(4); manufacturing date: january 22, 2018; expiration date: december 31, 2026; part: 04.013.556s, 11mm ti cann retro/antegrade femoral nail-ex/380mm ¿ sterile; lot: h545363 (sterile); lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, inprocess / inspect dimensional / final met all inspection acceptance criteria.Packaging label logs lppf were reviewed and determined to be conforming.Packaging bom was reviewed and all components issued met current defined requirements.Sterilization control number (scn) (b)(4) supplied by (b)(6) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part: 21012, tialnbri13.00; lot: h540810; lot quantity: (b)(4) lbs.Certified test report supplied by (b)(6) and certificate of test supplied to (b)(6) were reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the 11mm ti cann retro/antegrade femoral nail-ex/380mm-sterile was received broken into two pieces with a transverse fracture at the proximal locking hole.No other visual issues were identified with the returned components of the device.The following implants were returned as a concomitant device without an alleged complaint condition: p/n: 04.013.047 lot: h395914 qty: (b)(4).P/n: 04.013.000 lot: h543998 qty: (b)(4).P/n: unk - screws: trauma lot: unk qty: (b)(4).Upon visual inspection, there is no evidence that these implants contributed to the complaint condition, and therefore no additional investigation will be performed on these screws.The device failure/defect of broken was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: drawing: 11mm retrograde/antegrade femoral nail.Feature: outer diameter.Result: conforming.Document/specification review: the following drawing, reflecting the manufactured and current revision, was reviewed.11mm retrograde/antegrade femoral nail.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the 11mm ti cann retro/antegrade femoral nail-ex/380mm-sterile as the implant was received broken into two pieces with a transverse fracture at the proximal locking hole.While no definitive root cause could be determined, it is possible that the condition was due to early excessive strain by patient and/or unintended forces.During this investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a hardware removal due to a broken retrograde/antegrade femoral nail (rafn).Fragments were generated and were successfully removed without additional intervention.Procedure was completed successfully with no surgical delay.Patient status is unknown.Concomitant devices: spiral blade for rafn (part: 04.013.047, lot: h395914, quantity: 1), end cap (part: 04.013.000, lot: h543998, quantity: 1), screws (part: unknown, lot: unknown, quantity: 5).This report is for a 11mm titanium (ti) cannulated retro/antegrade femoral nail.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.